Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 7, NWS Tampa Bay, FL

February 10, 2011

NWS Tampa Bay, FL issued this small craft advisory at Feb 10, 2011, 6:35 AM EST. It took effect at Feb 10, 2011, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 6:35 AM EST (11:35 UTC)
In effect from
Feb 10, 2011, 7:00 AM EST
Expired
Feb 10, 2011, 4:00 PM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WHUS72 KTBW 101135
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
635 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFF SHORE WATERS FROM
ENGLEWOOD TO THE SUWANEE RIVER...

.STRONG WINDS ASSOCIATED WITH AN EASTWARD PROPAGATING LOW PRESSURE
SYSTEM IN THE GULF WILL PRODUCE HAZARDOUS BOATING CONDITIONS IN
THE OFF SHORE WATERS.

GMZ870-873-102100-
/O.NEW.KTBW.SC.Y.0007.110210T1200Z-110210T2100Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
635 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 



* WINDS: WINDS IN THE 20 TO 25 KNOT RANGE WITH HIGHER GUSTS WILL
  ACCOMPANY THE LOW PRESSURE SYSTEM PUSHING THROUGH THE GULF. GUSTS
  OVER 30 KNOTS MAY BE POSSIBLE THROUGH THIS AFTERNOON.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 3:47 AM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 10, 3:47 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
347 AM EST THU FEB 10 2011

.SYNOPSIS...
AN UPPER LEVEL RIDGE IS JUST OFF THE PACIFIC COASTAL REGION WHILE
LARGE SCALE TROUGHING DOMINATING MUCH OF THE NATION CONTAINS A
COUPLE OF SHORT WAVES TROUGHS...NEAR THE SOUTHERN ROCKIES AND ALONG
THE GULF COAST. AT THE SURFACE HIGH PRESSURE IS OVER THE GREAT BASIN
AND CENTRAL ROCKIES WITH A FRONTAL BOUNDARY ACROSS THE NORTHERN
PLAINS...HIGH PRESSURE OVER THE SOUTHERN PLAINS SPRAWLS TO THE GREAT
LAKES...LOW PRESSURE ALONG THE GULF COAST HAS A COLD FRONT TO THE SW
AND A WARM FRONT REACHING ACROSS NORTHERN FL TO OFF THE SE U.S.
COAST.

&&

.SHORT TERM (TODAY THROUGH SATURDAY)...
THE PACIFIC RIDGE PUSHING EAST ALONG WITH A COUPLE OF SHORT WAVE
TROUGHS ROTATING THOUGH ITS BASE NUDGE THE LARGE SCALE TROUGH
EASTWARD THROUGH THE PERIOD. THE LEAD SHORT WAVE TROUGH...NOW ALONG
THE GULF COAST...MOVES THE GULF SURFACE LOW ACROSS NORTH OR NORTH-
CENTRAL FL TODAY WITH THE TRAILING FRONT SWINGING IN OVER THE AREA
AS HIGH PRESSURE BUILDS IN ALONG THE WESTERN GULF COAST. THESE TWO
FEATURES TRACK SLOWLY EAST WITH THE FRONT NOT CLEARING THE AREA
UNTIL FRI AFTERNOON OR EARLY EVENING. BY SAT THE SECOND SHORT WAVE
TROUGH HAS REACHED THE GULF COAST/SE U.S. WITH THE FRONT EXITING TO
THE EAST AS THE HIGH RIDGES ALONG THE GULF COAST.

THERE WILL BE AMPLE MOISTURE ALONG WITH SUPPORT FOR SHOWERS TODAY
AND OVERNIGHT BUT THEN ENDING FROM NORTH TO SOUTH FRI. POPS TODAY
RUN 80 TO 70 PERCENT ALTHOUGH PRECIPITATION IS EXPECTED TO BEGIN
TAPERING OFF IN THE AFTERNOON. GENERALLY 20 PERCENT OVERNIGHT THAT
THEN SHIFTS SOUTHWARD FRI. LIMITED UPPER LEVEL ENERGY NORTH OF THE
AREA ALONG WILL SOME WARMER AIR ALOFT WILL KEEP THUNDERSTORMS
POTENTIAL LOW AND WILL LEAVE OUT OF THE FORECAST.

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
MODELS REMAIN IN PRETTY GOOD AGREEMENT FOR THE LONG TERM FORECAST.
THE MID/UPPER LEVEL TROUGHING OVER THE EASTERN U.S. WILL SHIFT EAST
INTO THE WESTERN ATLANTIC AS RIDGING BUILDS OVER THE CENTRAL AND
EASTERN U.S. DURING THE PERIOD. MEANWHILE AT THE SURFACE HIGH
PRESSURE WILL BUILD IN FROM THE WEST AND SETTLE OVER THE REGION
DURING MIDWEEK BRINGING FAIR DRY WEATHER THROUGH THE PERIOD.
TEMPERATURES WILL START OUT A FEW DEGREES BELOW NORMAL THEN CLIMB TO
A FEW DEGREES ABOVE NORMAL BY MIDWEEK.

&&

.AVIATION...
MVFR CEILINGS WITH AREAS OF IFR WILL PERSIST FOR A GOOD PART OF
TODAY. SHOWERS WILL DEVELOP THIS MORNING AHEAD OF THE BOUNDARY AND
THESE COULD REDUCE VISIBILITIES TO MVFR/BRIEF IFR AS THE COLD FRONT
APPROACHES AND MOVES THROUGH THE AREA DURING THE DAY.

&&

.MARINE...
A SURFACE LOW TRACKING BY NORTH OF THE WATERS TODAY ALONG WITH A
COLD FRONT MOVING INTO THE EAST GULF WILL VEER WINDS TO NW OR
NORTH THIS AFTERNOON AROUND 15KT BUT WITH 15-20KT ON THE OUTER
WATERS...WHICH WILL BE HEADLINED FOR EXERCISE CAUTION. NORTHERLY
WINDS CONTINUE THROUGH THE WEEKEND...IN CAUTION TO PERHAPS
ADVISORY RANGE FRI INTO SAT.

&&

.FIRE WEATHER...
RAINFALL AND CLOUDS WILL HELP KEEP RH VALUES ABOVE CRITICAL LEVELS
FOR THE NEXT COUPLE OF DAYS. HOWEVER BY SAT DRY AIR HAS WORKED
INTO THE AREA AND A FIRE WATCH WILL LIKELY BE ISSUED LATER TODAY
OR EARLY FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  67  51  66  47 /  80  20  10  10
FMY  78  58  71  51 /  70  20  20  20
GIF  71  50  68  45 /  80  20  10  10
SRQ  69  53  66  47 /  80  20  20  10
BKV  63  46  65  38 /  80  10  10  10
SPG  66  52  62  50 /  80  20  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Feb 10, 5:48 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
548 AM EST THU FEB 10 2011

FLZ039-042-043-048>052-055>057-060>062-065-102300-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
548 AM EST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
LOW PRESSURE MOVING BY NORTH OF THE WATERS TODAY AS A COLD FRONT
REACHES THE EAST GULF WILL PRODUCE HAZARDOUS BOATING CONDITIONS
TODAY...ESPECIALLY BEYOND 20 NAUTICAL MILES OFFSHORE. WINDS WILL
SHIFT TO THE NORTHWEST OR NORTH AT UP TO 20 KNOTS WITH SOME HIGHER
GUSTS TODAY. MARINERS SHOULD MONITOR THE DEVELOPMENT OF THIS
SITUATION BY LISTENING THE NOAA WEATHER RADIO FOR THE LATEST
MARINE FORECAST FROM THE NATIONAL WEATHER SERVICE IN RUSKIN FL.

...FLOOD IMPACT...
EXTENDED PERIODS OF RAIN AND EVEN SOME LOCALIZED HEAVY RAIN COULD
BRING BRIEF FLOODING CONDITIONS...ESPECIALLY OVER LOCATIONS OF
POOR DRAINAGE...INTERSECTIONS AND LOW LYING AREAS LATER THIS
MORNING AND INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...WIND AND SEA IMPACT...
NORTHERLY WINDS UP TO 20 KNOTS WITH SEAS AS HIGH AS 7 FEET AT
TIMES WILL MAINTAIN HAZARDOUS BOATING CONDITIONS INTO THE WEEKEND.

...FIRE WEATHER IMPACT...
ENOUGH DRY AIR FILTERS INTO THE AREA OVER THE WEEKEND TO PRODUCE
EXTENDED DURATIONS OF CRITICAL RELATIVE HUMIDITIES VALUES...WITH A
FIRE WEATHER WATCH OR WARNING LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:54 AM ESTDense Fog AdvisoryTBW84 min
Feb 10, 1:22 PM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter16 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.